Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at May 24, 2010, 2:08 PM MDT for Box Butte County, Dawes County, Nebraska. It was in force for 37 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2010, 2:08 PM MDT (20:08 UTC)
- Expired
- May 24, 2010, 2:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
Counties Box Butte County, NE, Dawes County, NE
The radar
The Rapid City radar (KUDX), 188 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:12 PM MDT | TSTM WND GST 70 | 5 W Alliance, NE | 60-70 MILE AN HOUR WIND GUST AND MARBLE SIZED HAIL. |
| May 24, 2:12 PM MDT | TORNADO | 10 Nw Alliance, NE | TORNADO REPORTED ON THE GROUND BY PUBLIC...REPORT RELAYED BY KCOW RADIO. |
| May 24, 2:12 PM MDT | TORNADO | W Alliance, NE | TORNADO REPORTED ON THE GROUND BY PUBLIC...REPORT RELAYED BY KCOW RADIO. |
| May 24, 2:25 PM MDT | TSTM WND DMG | Alliance, NE | POWER POLES DOWN IN WESTERN PART OF ALLIANCE. |
| May 24, 2:29 PM MDT | HAIL 2.5 | Alliance, NE | REPORT FROM JUST NORTH OF ALLIANCE. |
| May 24, 2:30 PM MDT | HAIL 1.75 | 3 Ese Berea, NE | TWO DIFFERENT ROUNDS OF HAIL 10 MINUTES APART |
| May 24, 2:40 PM MDT | TSTM WND GST 110 | Alliance, NE | ESTIMATED WIND GUSTS OF 100 TO 120 MPH. |
| May 24, 2:40 PM MDT | HAIL 1.5 | Alliance, NE | ESTIMATED 70 MPH WINDS ALSO OCCURRED AT TIME OF REPORT. |
| May 24, 2:40 PM MDT | HAIL 1.75 | Alliance, NE | ESTIMATED 70 MPH GUST ALSO OCCURRED. MANY TREES AND POWER POLES DOWN ACROSS TOWN. HOTEL SING ALSO BLOWN DOWN. TORRENTIAL RAIN ALSO REPORTED. |
| May 24, 2:48 PM MDT | FUNNEL CLOUD | 7 N Alliance, NE | LARGE WALL CLOUD WITH FUNNEL. |
| May 24, 2:51 PM MDT | TSTM WND GST 70 | 13 S Chadron, NE | PEA SIZE HAIL ALSO OCCURRED AT TIME OF REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:21 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
745 WFUS55 KCYS 242008 TORCYS NEC013-045-242045- /O.NEW.KCYS.TO.W.0014.100524T2008Z-100524T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 208 PM MDT MON MAY 24 2010 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * TORNADO WARNING FOR... EASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHERN DAWES COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 245 PM MDT * AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BRONCO LAKE...OR NEAR ALLIANCE...AND MOVING NORTH AT 70 MPH. * THIS DANGEROUS STORM WILL BE NEAR... HEMINGFORD AROUND 215 PM MDT. BOX BUTTE DAM AROUND 225 PM MDT. CHIMNEY BUTTE AROUND 235 PM MDT. OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE CHADRON ST PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4267 10324 4272 10294 4210 10281 4206 10305 TIME...MOT...LOC 2008Z 170DEG 63KT 4217 10295 $$ JAMSKI
1 follow-up statement
586 WWUS55 KCYS 242020 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT MON MAY 24 2010 NEC013-045-242045- /O.CON.KCYS.TO.W.0014.000000T0000Z-100524T2045Z/ BOX BUTTE NE-DAWES NE- 220 PM MDT MON MAY 24 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL DAWES AND NORTH CENTRAL BOX BUTTE COUNTIES UNTIL 245 PM MDT... AT 212 PM MDT...THE PUBLIC REPORTED A TORNADO. THIS TORNADO WAS LOCATED 10 MILES NORTHWEST OF ALLIANCE...MOVING NORTH AT 70 MPH. THE TORNADO WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL BOX BUTTE AND SOUTH CENTRAL DAWES COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4226 10304 4271 10303 4272 10294 4225 10284 TIME...MOT...LOC 2020Z 183DEG 59KT 4237 10291 $$ JAMSKI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at May 24, 1:22 PM MDT, 46 minutes earlier.
Area forecast discussion, May 24, 1:22 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MDT MON MAY 24 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
TONIGHT...PRIMARY CHALLENGES WILL BE FREEZING TEMPERATURES AND
TIMING OF DECREASING WINDS. STRONG NEGATIVELY TILTED UPPER TROUGH
MOVES INTO WESTERN SOUTH DAKOTA THIS EVENING THEN TO WESTERN NORTH
DAKOTA BY MORNING. APPEARS THE SURFACE THROUGH 700 MB PRESSURE
GRADIENT WILL WEAKEN ENOUGH THIS EVENING TO ALLOW THE HIGH WIND
WARNING TO EXPIRE EARLY TO MID EVENING. WILL LEAVE THE HIGH WIND
WARNING IN PLACE AND PASS ON TO THE EVENING SHIFT THEY MAY NEED TO
EXTEND THE HIGH WIND WARNING A FEW HOURS AS GRADIENTS MAY TAKE
LONGER TO WEAKEN.
STRONG COLD AIR ADVECTION OVERNIGHT AND WITH EXPECTED DECREASE IN
MIXING LATE TONIGHT...LOW TEMPERATURES IN THE MID 20S TO UPPER 30S
ANTICIPATED WITH CLEARING SKIES. HAVE ALREADY ISSUED A SPECIAL
WEATHER STATEMENT ABOUT THE COLD TEMPERATURES EXPECTED TONIGHT. THE
EVENING SHIFT MAY NEED TO ISSUE A FROST OR FREEZE HIGHLIGHT FOR
TONIGHT BUT WILL HOLD OFF FOR NOW WITH OUR HIGH WIND WARNING IN
EFFECT.
TUESDAY...SOUTHWEST FLOW ALOFT PREVAILS. WILL NEED TO WATCH FOR
ISOLATED THUNDERSTORMS TO DEVELOP IN THE AFTERNOON ALONG THE
INVERTED SURFACE TROUGH FROM CENTRAL COLORADO NORTHWARD ACROSS
THE INTERSTATE 25 CORRIDOR.
TUESDAY NIGHT...SHORTWAVE TROUGH MOVES NORTHEAST ACROSS EASTERN
COLORADO THUS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
OUR FAR SOUTHEAST WYOMING AND SOUTHWEST NEBRASKA COUNTIES AFTER
MIDNIGHT...DRY ELSEWHERE.
WEDNESDAY...SOUTHWEST FLOW ALOFT CONTINUES. LOW LEVEL WINDS WILL BE
SOUTHEAST ADVECTING IN ABUNDANT LOW LEVEL MOISTURE ALONG AND EAST OF
THE LARAMIE RANGE. EXPECT TO SEE ISOLATED TO SCATTERED AFTERNOON
THUNDERSTORMS ALONG AND EAST OF THE LARAMIE RANGE IN LOW LEVEL
MECHANICAL UPSLOPE LIFT AND DIFFERENTIAL HEATING.
&&
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z NUMERICAL GUIDANCE IS IN GENERAL AGREEMENT WITH SYNOPTIC
PATTERN DURING THIS FORECAST PERIOD. MAINTAINED THE ECMWF SOLUTION
FOR THE STRENGTH AND TIMING OF THE NEXT UPPER TROUGH MOVING INTO
THE WRN STATES. SWLY FLOW ALOFT WILL CONTINUE WEDNESDAY THROUGH
SATURDAY BETWEEN THE HIGH AMPLITUDE RIDGE OVER THE PLAINS AND
TROUGH TO THE WEST. ABOVE NORMAL TEMPERATURES WILL LEAD TO A
CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EAST AND NORTH OF
THE LARAMIE RANGE AS THE AIR MASS BECOMES UNSTABLE. MID LEVEL
MOISTURE WILL ALSO BE PRESENT DURING THIS TIME. FOR THURSDAY...
SIMILAR CONDITIONS WILL OCCUR...HOWEVER LATE DAY THUNDERSTORMS
WILL BE LIMITED TO THE NRN CWA. WARMEST TEMPERATURES OF THE SEASON
THUS FAR WILL THURSDAY AND FRIDAY AS A STRONG THERMAL RIDGE BECOMES
ESTABLISHED OVER THE ROCKIES AND GREAT PLAINS. A GRADUAL INCREASE
IN THUNDERSTORM COVERAGE WILL OCCUR FRIDAY AS THE WEST COAST UPPER
TROUGH MOVES INLAND WITH S TO SW DIVERGENT FLOW ALOFT OVER THE
CWA. A PACIFIC COLD FRONT WILL MOVE ACROSS THE FORECAST AREA
SATURDAY AS THE UPPER TROUGH AXIS MOVES INTO WRN WY. THIS WILL
TRIGGER SHOWERS AND LATE DAY THUNDERSTORMS OVER MUCH OF THE AREA.
COOLER TEMPERATURES WILL ALSO OCCUR ACROSS THE CWA. WLY FLOW WILL
OCCUR ALOFT SUN AS THE UPPER TROUGH MOVES ACROSS THE FORECAST AREA
AND WEAKENS. TEMPERATURES WILL BEGIN TO MODERATE SUNDAY.
&&
.AVIATION...18Z TAF ISSUANCE
CONVECTION WILL CONTINUE ALONG AND EAST OF THE LARAMIE RANGE...WITH
THE STRONGEST CELLS OVER THE NEB PANHANDLE PRODUCING MVFR AND
TURBULENCE AS WELL AS HAIL AND STRONG WINDS. WINDS OUTSIDE THE
CONVECTION WILL BE SHIFTING FROM EASTERLY TO WESTERLY AS A STRONG
COLD FRONT PUSHES EAST ACROSS THE AREA THIS AFTERNOON AND EARLY
EVENING. SUSTAINED WINDS OF 30 TO 50 MPH WILL DEVELOP BEHIND THE
FRONT WITH GUSTS AS HIGH AS 65 MPH. HIGHER TERRAIN OF SNOWY AND
SIERRA MADRE RANGES WILL BE OBSCURED IN SNOW SHOWERS THIS AFTERNOON.
WINDS WILL DIMINISH LATER TONIGHT WITH THE RELAXING PRESSURE GRADIENT.
&&
.FIRE WEATHER...FIRE WEATHER CONCERNS WILL INCREASE TODAY AS A
STRONG COLD FRONT MOVES EAST ACROSS THE DISTRICT WITH STRONG WEST
WINDS AND DECREASING RELATIVE HUMIDITIES THROUGH THIS EVENING.
FORTUNATELY...GROUND FUELS ARE MOIST FROM THE RECENT RAINS. MINIMAL
FIRE WEATHER CONCERNS TUESDAY AND WEDNESDAY DUE TO INCREASING RELATIVE
HUMIDITIES AND LIGHTER WINDS.
&&
.HYDROLOGY...WILL CONTINUE TO MONITOR THE UPPER NORTH PLATTE RIVER
AND THE ENCAMPMENT RIVER NEAR SARATOGA AND ENCAMPMENT WITH THE
ENCAMPMENT RIVER RISING INTO MONITORING STAGE LAST NIGHT. THE LITTLE
SNAKE RIVER IN SOUTHWEST CARBON COUNTY HAS FALLEN WELL BELOW
MONITORING STAGE TODAY AS COLDER AIR MOVES INTO THE AREA...LIMITING
SNOW MELT.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 8 PM MONDAY FOR WYZ101-WYZ102-WYZ103-
WYZ105-WYZ106-WYZ107-WYZ108-WYZ110-WYZ111-WYZ112-WYZ114-
WYZ115-WYZ116-WYZ117-WYZ118-WYZ119.
HIGH WIND WATCH UNTIL 6 PM MONDAY FOR WYZ104-WYZ109-WYZ113.
NE...HIGH WIND WARNING UNTIL 8 PM MONDAY FOR NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
&&
SHORT TERM/FIRE WEATHER/HYDROLOGY...RUBIN
LONG TERM/AVIATION...JAMSKI
SEVERE WEATHER OPERATIONS...TEAM CHEYENNEHazardous weather outlook, May 24, 10:57 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT MON MAY 24 2010 WYZ103>106-109>118-251200- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH WIND WARNING FOR MOST OF SOUTH CENTRAL WYOMING... SOUTHEAST AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS AREAS WEST OF THE LARAMIE RANGE LATE THIS MORNING AND EARLY THIS AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS...A FEW STRONG WITH SMALL HAIL AND LOCALLY HEAVY RAIN...MAINLY FROM THE SNOWY RANGE NORTHWARD TO THE SHIRLEY BASIN. AS THE SNOW LEVEL DROPS TO AROUND 6500 FEET... THE RAIN WILL CHANGE TO SNOW SHOWERS WITH SNOW ACCUMULATIONS UP TO AN INCH ON GRASSY SURFACES. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. SNOW MELT RUNOFF IS EXPECTED ALONG AREA STREAMS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. EXPECT SIGNIFICANT ADDITIONAL RISES ALONG MANY CREEKS AND RIVERS WEDNESDAY AFTERNOON THROUGH SATURDAY MORNING. ANY PRECIPITATION THAT FALLS DURING THIS PERIOD WILL CAUSE EVEN HIGHER RIVER RISES TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-251200- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1057 AM MDT MON MAY 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS MORNING AND THIS AFTERNOON ACROSS EASTERN SIOUX...DAWES...BOX BUTTE AND EASTERN MORRILL COUNTIES OF WESTERN NEBRASKA...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST WYOMING EAST OF A LINE FROM DOUGLAS TO KIMBALL. THERE IS A HIGH WIND WARNING FOR MOST OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH 800 PM THIS EVENING. A STRONG COLD FRONT WILL MOVE QUICKLY EAST ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE WILL DEVELOP FROM LATE THIS MORNING THROUGH THIS AFTERNOON ALONG AND EAST OF THE COLD FRONT...MAINLY EAST OF A LINE FROM DOUGLAS TO KIMBALL. THE PRIMARY THREATS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL OVER ONE INCH IN DIAMETER...DAMAGING WINDS IN EXCESS OF 60 MPH...AND POSSIBLY ISOLATED TORNADOES. THUNDERSTORM MOVEMENT WILL BE TO THE NORTH AT 40 TO 50 MPH. STRONG WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WAKE OF THE STRONG COLD FRONT THIS AFTERNOON THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS TUESDAY AND WEDNESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS EASTERN WYOMING. PLEASE CALL OR SEND IN YOUR WEATHER REPORTS...INCLUDING HAIL AND WIND REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
In the hours before
Local storm report, May 24, 12:46 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1246 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM TSTM WND DMG E SCOTTSBLUFF 41.87N 103.66W
05/24/2010 SCOTTS BLUFF NE LAW ENFORCEMENT
TREE KNOCKED DOWN ON EAST SIDE OF CITY.
1220 PM TSTM WND DMG 1 E MINATARE 41.81N 103.48W
05/24/2010 SCOTTS BLUFF NE LAW ENFORCEMENT
A POWER POLE DOWN ALONG HIGHWAY 26.
&&
HUTCHEONLocal storm report, May 24, 1:14 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
114 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND GST SIDNEY 41.13N 102.97W
05/24/2010 M61.00 MPH CHEYENNE NE ASOS
&&
HUTCHEONSpecial weather statement, May 24, 1:15 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 115 PM MDT MON MAY 24 2010 WYZ101-102-107-242000- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NIOBRARA COUNTY WY- 115 PM MDT MON MAY 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE...NORTHERN PLATTE AND SOUTHWESTERN NIOBRARA COUNTIES UNTIL 200 PM MDT... AT 114 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLENDO...OR 26 MILES SOUTHEAST OF DOUGLAS... MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... SHAWNEE AND LOST SPRINGS AROUND 135 PM MDT. MANNING RANCH AROUND 155 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JAMSKI
Local storm report, May 24, 1:21 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
121 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST SIDNEY 41.13N 102.97W
05/24/2010 E70.00 MPH CHEYENNE NE EMERGENCY MNGR
&&
HUTCHEONLocal storm report, May 24, 1:33 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 6 SW DALTON 41.35N 103.05W
05/24/2010 E1.00 INCH CHEYENNE NE PUBLIC
0123 PM NON-TSTM WND GST E CHEYENNE 41.15N 104.79W
05/24/2010 E70.00 MPH LARAMIE WY PUBLIC
INTERSTATE 25 MILE MARKER 11...WIND GUST ASSOCIATED WITH
COLD FRONTAL PASSAGE.
0124 PM HAIL 6 W CRAWFORD 42.69N 103.53W
05/24/2010 E2.75 INCH SIOUX NE LAW ENFORCEMENT
GOLFBALL TO BASEBALL SIZED HAIL ALONG HIGHWAY 20.
&&
HUTCHEONLocal storm report, May 24, 2:02 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MDT MON MAY 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL CRAWFORD 42.69N 103.41W
05/24/2010 E1.75 INCH DAWES NE LAW ENFORCEMENT
MARBLE TO GOLFBALL SIZED HAIL.
0142 PM HEAVY RAIN BRIDGEPORT 41.67N 103.10W
05/24/2010 E0.75 INCH MORRILL NE TRAINED SPOTTER
0.75 INCH RAIN IN 5 MINUTES...MARBLE SIZED HAIL AS WELL.
0145 PM HAIL CRAWFORD 42.69N 103.41W
05/24/2010 M2.00 INCH DAWES NE TRAINED SPOTTER
GOLFBALL TO HENS EGG SIZED HAIL FROM 145 TO 150 PM MDT.
0154 PM NON-TSTM WND GST 11 SSE HORSE CREEK 41.26N 105.10W
05/24/2010 E70.00 MPH LARAMIE WY TRAINED SPOTTER
ASSOCIATED WITH COLD FRONT PASSAGE.
&&
HUTCHEONThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:06 AM MDT | Areal Flood Advisory | CYS | Scotts Bluff, Sioux | 3 hr |
| May 24, 12:18 AM MDT | Areal Flood Advisory | CYS | Dawes, Sioux | 4 hr |
| May 24, 3:47 AM MDT | High Wind Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 16 hr |
| May 24, 11:12 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 16 min |
| May 24, 11:25 AM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball, Scotts Bluff | 65 min |
| May 24, 11:30 AM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 60 min |
| May 24, 11:33 AM MDT | Tornado Warning | CYS | Banner, Kimball | 42 min |
| May 24, 11:38 AM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 67 min |
| May 24, 11:48 AM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 57 min |
| May 24, 11:54 AM MDT | Tornado Warning | CYS | Banner, Box Butte, Dawes, Scotts Bluff, Sioux | 66 min |
| May 24, 12:40 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Dawes, Scotts Bluff, Sioux | 65 min |
| May 24, 12:46 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 59 min |
| May 24, 12:48 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 42 min |
| May 24, 12:49 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill, Scotts Bluff | 56 min |
| May 24, 1:40 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 65 min |
| May 24, 1:42 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Sioux | 63 min |
| May 24, 1:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill | 61 min |
| May 24, 1:47 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 58 min |
| May 24, 1:51 PM MDT | Areal Flood Warning | CYS | Dawes, Sioux | 5 hr |
| May 24, 2:44 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes | 61 min |
| May 24, 5:34 PM MDT | Areal Flood Warning | CYS | Dawes, Sioux | 8 hr |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.